Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 27, 2010, 5:52 AM CDT for Columbia County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2010, 5:52 AM CDT (10:52 UTC)
- Expired
- Sep 27, 2010, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 96 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WGUS53 KMKX 271052 FFWMKX WIC021-271500- /O.NEW.KMKX.FF.W.0021.100927T1052Z-100927T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 552 AM CDT MON SEP 27 2010 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR RAPID RIVER RISES IN... CENTRAL COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN... * UNTIL 1000 AM CDT * AT 6 AM CDT...THE FLASH FLOOD WARNING IS BEING REISSUED DUE TO THE UNCERTAINTY OF THE CONDITION OF THE FAILING LEVEE SYSTEM. YESTERDAY...EMERGENCY MANAGEMENT REPORTED THAT THE SAND LEVEE LOCATED ON THE SOUTH SIDE OF THE WISCONSIN RIVER JUST SOUTH OF PORTAGE WAS FAILING. THIS LEVEE WAS LOCATED JUST SOUTHEAST OF HIGHWAY 33...AND NORTH OF BLACKHAWK ROAD AND OLD RIVER ROAD. ONCE THE LEVEE COMPLETELY FAILS...IT IS UNKNOWN HOW FAR SOUTH THE FLOOD WATERS OF THE WISCONSIN RIVER WILL TRAVEL. THERE IS A LIKLIHOOD THAT OVER 100 HOMES COULD BE AFFECTED BY THE FLOOD WATERS ALONG BLACKHAWK ROAD. IN ADDITION...THE FLOOD WATERS COULD POTENTIALLY CLOSE PORTIONS OF HIGHWAY 33 AND INTERSTATE 39. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES AND COLUMBIA COUNTY LAW ENFORCEMENT IS MONITORING THE SITUATION. THE WISCONSIN RIVER IS AT RECORD LEVELS DUE TO HEAVY RAINFALL WHICH HAD FALLEN UPRIVER LAST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOOD WATERS ARE LIKELY TO AFFECT THE AREA SOUTH OF THE WISCONSIN RIVER...JUST SOUTH OF PORTAGE. MOVE TO HIGHER GROUND IMMEDIATELY! LAT...LON 4354 8943 4351 8941 4352 8948 4355 8948 $$ DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:30 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 27, 3:30 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT MON SEP 27 2010
FORECAST FOCUS ON CLOUDS AND TEMPERATURES THROUGH THE WEEK.
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.
FROST ADVISORY WILL CONTINUE AS IS UNTIL 7 AM THIS MORNING...WITH
DECOUPLED WINDS AND CLEAR SKIES WITH CORE OF HIGH PRESSURE.
TEMPERATURES DROPPING INTO THE UPPER 30S ACROSS THE ADVISORY
AREA...AND SHOULD DIP INTO THE MID 30S BY SUNRISE. PATCHY FROST
EXPECTED ACROSS MOST OF THE REST OF THE AREA AWAY FROM THE LAKE.
AREA OF LAKE EFFECT CLOUDS WERE AFFECTING FAR SOUTHEAST MILWAUKEE
COUNTY...AS WELL AS FAR EASTERN RACINE AND KENOSHA COUNTIES. THE
CLOUDS WERE ASSOCIATED WITH CONVERGENCE FROM A THERMALLY INDUCED
LOW OVER SOUTHERN LAKE MICHIGAN...AND DELTA T VALUES AROUND 15
DEGREES CELSIUS. THESE CLOUDS WERE HANDLED FAIRLY WELL BY SHORT
TERM MODELS...AND SHOULD LINGER OVER THE FAR SOUTHEAST COUNTIES
THROUGH MID TO LATE MORNING BEFORE SCATTERING OUT. A FEW DIURNAL
CUMULUS MAY LINGER ACROSS THIS AREA DURING THE AFTERNOON.
MOSTLY SUNNY SKIES ARE EXPECTED ACROSS THE REST OF THE AREA...WITH
HIGH PRESSURE PASSING THROUGH. HIGHS MAINLY IN THE MID TO UPPER
60S ARE EXPECTED...WITH 925MB TEMPERATURES OF 12 TO 13 DEGREES
CELSIUS.
MODELS CONTINUE TO SHOW SHORTWAVE TROUGH AND ASSOCIATED VORTICITY
MAXIMUM SLIDING SOUTHEAST ACROSS THE AREA TONIGHT INTO TUESDAY.
LOW LEVEL MOISTURE INCREASES WITH THIS FEATURE...BUT MID TO
UPPER LEVELS REMAIN DRY. WILL BRING PARTLY CLOUDY SKIES THROUGH
WITH THIS FEATURE...BUT KEEP THE DRY FORECAST GOING.
WARM AIR ADVECTION ENSUES BY WEDNESDAY ACROSS THE AREA...WHICH
SHOULD BRING HIGHS INTO THE UPPER 60S TO LOWER 70S. MODELS BRING
ANOTHER SHORTWAVE TROUGH/VORTICITY MAXIMUM SOUTHEAST THROUGH THE
AREA LATE WEDNESDAY AND WEDNESDAY NIGHT. AGAIN...LOW LEVEL
MOISTURE INCREASES...BUT MID TO UPPER LEVELS REMAIN DRY. KEPT THE
DRY FORECAST GOING DURING THIS TIME.
.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.
DRY FORECAST CONTINUES THROUGH THIS PERIOD...WITH MEDIUM RANGE
MODELS SHOWING A GRADUAL LONGWAVE TROUGH DEVELOPING ACROSS
NORTHEAST CANADA AND EXTENDING INTO THE GREAT LAKES REGION. THE
ECMWF IS MORE AGGRESSIVE WITH THE COLDER AIR INTRUSION INTO THE
AREA THAN THE GFS. IF MORE MOISTURE CAN BE FOUND WITH THIS
FEATURE...SOME POPS MAY BE NEEDED OVER THE UPCOMING WEEKEND.
&&
.AVIATION...WEAK WIND FLOW AND LARGE DELTA T/S ARE RESULTING IN
AN AREA OF THERMALLY INDUCED LOW PRESSURE/LOW LEVEL CONVERGENCE
OVER THE SOUTHERN 1/3 OF LAKE MICHIGAN...WHICH IN TURN IS
GENERATING A PERSISTENT LAYER OF LAKE EFFECT CLOUDS BASED AT
BETWEEN 4-4.5KFT. THIS SHOULD ONLY IMPACT THE TWO TAF SITES
CLOSEST TO THE LAKE...KMKE AND KENW THROUGH ABOUT 12-14Z. THEN VFR
THEREAFTER WITH A FEW SCT DIURNAL CU. OTHER CONCERN IS SOME LIGHT
FOG BEFORE SUNRISE AT KMSN AND KUES DUE TO THE CLEAR SKIES/COLD
TEMPS/CALM WIND.
&&
.MARINE...A WEAK LOW PRESSURE SYSTEM PASSING BY TONIGHT INTO
TUESDAY WILL CAUSE NORTH WINDS TO INCREASE OVER LAKE MICHIGAN.
WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY
AFTERNOON INTO TUESDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ046-047-051-
052-056>059.
LM...NONE.
&&
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...05/DAVISHazardous weather outlook, Sep 27, 3:19 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CDT MON SEP 27 2010 WIZ046-047-051-052-056>060-062>072-280830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 AM CDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY REMAINS IN EFFECT THROUGH 7 AM FOR THE AREA ROUGHLY NORTH OF A LINE STRETCHING FROM SHEBOYGAN TO WEST BEND TO SPRING GREEN. A FLASH FLOOD WARNING IS IN EFFECT FOR A SMALL AREA NEAR THE WISCONSIN RIVER JUST SOUTH OF PORTAGE DUE TO A LEVEE FAILURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR FROST NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-280830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE PASSING BY TO THE EAST ON TUESDAY WILL CAUSE WINDS TO INCREASE OUT OF THE NORTH...APPROACHING SMALL CRAFT ADVISORY LEVELS WITH BUILDING WAVES. DAVIS WWW.WEATHER.GOV/MKX
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.